Solpadeine migraine tablets
Solpadeine Migraine Ibuprofen & Codeine Tablets 200mg are the most effective painkiller for symptoms of migraines that can be obtained without a prescription. These tablets contain both ibuprofen and codeine, allowing them to alleviate acute mild or moderate pains in the short term (for up to three days). Solpadeine can by used to combat pain from a variety of causes, including migraines, injury, fibrositis or neuralgia.
Solpadeine Migraine tablets contain 12.8mg of codeine along with ibuprofen. This combination makes for a highly effective painkiller.
Ibuprofen is an example of a non-steroidal anti-inflammatory drug (NSAID). This kind of drug reduces inflammation and pain by preventing cyclo-oxygenase from acting. Cyclo-oxygenase is a naturally occurring enzyme that is involved in the production of prostaglandins as a response to injury or other conditions. Prostaglandins are a cause of inflammation and pain, so by preventing cyclo-oxygenase from performing its normal function, ibuprofen reduces both pain and inflammation.
Codeine phosphate is an opioid. Another example of this type of drug is morphine, though codeine is a lot weaker than morphine. Opioid painkillers act as if they are endorphins, which is a chemical found in the body that reduces pain. Opioid receptors bond with endorphins in the spinal chord or brain, reducing painful symptoms.
Codeine phosphate acts like endorphins, bonding with opioid receptors. The result of these bonds is that nerve signals that notify the brain of pain are blocked. This means that even though the cause of pain is still present, the brain does not feel as much pain.
Solpadeine Migraine tablets are most effective when taken alongside or directly after food.
Solpadeine Migraine tablets can be used by adults of over 18 years of age. One or two tablets can be taken every four hours, up to three times per day. No more than six tablets should be taken in a single day.
Migraines should be treated as soon as possible. It is recommended that you carry medication with you, and try to use it with food or at least a glass of milk.
Adults, including the elderly and children 12 years and over:
Take 1 or 2 Solpadeine Migraine tablets every 4-6 hours as needed.
Avoid taking more than 6 tablets in 24 hour period.
Not everyone will experience side effects when they take Solpadeine Migraine tablets, however if you do they can include:
- Nausea, drowsiness, dizziness or constipation might occur. Stomach pain and occasionally stomach bleeding and peptic ulcer might also occur
- Discontinue taking this medication immediately and consult your doctor if you experience shortness of breath, unexplained wheezing, and facial swelling, skin itching, rash, or bruising.
Reading the following warnings carefully will help to ensure you are selecting an appropriate product.
Do not use Solpadeine Migraine tablets:
- If you are allergic to ibuprofen, codeine or any of the other ingredients, aspirin or other painkillers.
- If you have had, or are suffering from, stomach ulcers or other stomach disorders.
- Within 4 hours of taking other ibuprofen or codeine containing products.
Consult your doctor:
- If you are taking drugs prescribed for depression, to thin the blood, or for high blood pressure (water tablets).
- Before taking if you are pregnant or breast feeding.
- Immediately if you exceed the maximum daily dose.
- For dosage advice if you are elderly and have liver or kidney problems.
- Before taking if you suffer from or have a history of asthma.
- If your headaches become persistant.
- If symptoms persist.
Please read all packaging and the Product Information Leaflet before taking any new medicine and inform your doctor of medicines you are taking or intend to take.
The active ingredients contained in Solpadeine Migraine tablets are:
Ibuprofen Ph Eur 200mg and Codeine Phosphate Hemihydrate Ph Eur 12.8mg.
The medicine also contains the following inactive ingredients to make up the complete product:
Potassium Sorbate (E202), Starch, Hypromellose, Pregelatinised, Povidone, Maize Starch, Titanium Dioxide (E171),Magnesium Stearate, Talc ,Stearic Acid, Quinoline Yellow (E104), Croscarmellose Sodium, Lactose Monohydrate, Erythrosine (E127), Macrogol and Microcrystalline Cellulose.